Illinois, 2006

Damaging Wind in Illinois, May 24, 2006

May 24, 2006 · NWS PAH · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at May 24, 12:15 PM CST, 7 hours 45 minutes earlier.

Area forecast discussion, May 24, 12:15 PM CST, 7 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
115 PM CDT WED MAY 24 2006

.DISCUSSION...

EVEN CU HAVING A HARD TIME GETTING GOING IN CAPPED ENVIRO OF PAH FA.
HOWEVER UPSTREAM RADAR MOSAIC SHOWS PRE FRONTAL CONVECTION BEGINNING
AND MODELS DRIFT THIS SOUTH AND EAST WITH TIME...WHICH COULD
AID/HELP BREAK CAP ENOUGH ESP NRN SECTIONS TO ALLOW FOR A LITTLE
CONVECTION. AM UPDATE WE TRIMMED BACK 1ST PERIOD POPS BUT STILL
LOOKING LIKE GOOD CHANCE TONIGHT AS PRE FRONTAL CONVECTIVE LINE
WORKS ITS WAY TOWARD US. LATEST SWODY1 OFFERS LTL CHANGE W/UNSTABLE
SOUPY ENVIRO BUT AWAITING UPPER DYNAMICS/SURFACE FRONT FOR PERHAPS
BETTER CHC SVR TOMORROW/TOMORROW NIGHT. LATEST SWODY2 MAINTAINS ONLY
SLGT RISK AS EXTENT OF TONIGHT/EARLY TOMORROW CONVECTION MAY LIMIT
DIURNAL INSTABILITY...BUT POTENTIAL EXISTS FOR UPGRADE...WL MONITOR
CLOSELY.

WE TOOK A BLEND OF GFS/NAM AS GFS EXHIBITED SOME SIGNS OF CONVECTIVE
FEEDBACK EARLY...AND PERHAPS AS A RESULT PAINTED BROADER POPS/QPF
OVER THE AREA THRU THE PACKAGE. NAM MUCH MORE SUCCINCT AND
AGGRESSIVE WITH PRE AND POST CONVECTIVE AND DRY AIR PUSHES...AND
RESULTANT DROP OFF IN POPS IN BETWEEN THIS FROPA AND WEEKEND/EARLY
NEXT WEEK EVOLUTION TO SUMMER-LIKE PATTERN SUPPORTIVE OF AT LEAST
DIURNAL POP MENTION. FOR NOW WE LIKE THE 2 ROUNDS APPROACH WITH PRE
FRONTAL POPS LATE TODAY/TONIGHT/EARLY TOMORROW...FOLLOWED BY A LULL
AND THEN ANOTHER ROUND WITH FRONT SAME TIME TOMORROW/TOMORROW NIGHT.
WE BOUGHT THE FROPA AND THEREFORE DROPPED THE FRI POP...BUT RETURN
DIURNAL MENTION THIS WEEKEND THRU NEXT WEEK AS THE PATTERN SHIFT TO
SUMMER LIKE RIDGE WITH HIGH TEMPS/HIGH TDS IS AT LEAST MODEL AGREED
CERTAIN.

GIVEN THIS ENTIRE APPROACH RESULTED IN ONLY MINOR TWEEKS TO THE
EXISTENT FORECAST AND OUR MIDDLE GROUND MODEL PURCHASE WE PREFERRED
A PERSISTENCE/COLLABORATIVE STRATEGY FORECAST THRU THE PACKAGE WITH
REGARD TO TEMPS. THIS RESULTED IN MAINLY A MOS COMPROMISE SHORT
TERM...AND A LEAN TO AOA MEX MOS NOS LONG TERM...VERY SIMILAR TO OUR
INHERITANCE.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, May 24, 3:33 AM CST, 16 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
433 AM CDT WED MAY 24 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-250945-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
433 AM CDT WED MAY 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND TONIGHT. THE PRIMARY HAZARD WILL BE DAMAGING WIND GUSTS.
ISOLATED LARGE HAIL IS POSSIBLE.

CLUSTERS OF THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER MISSOURI
THIS AFTERNOON AND EVENING...THEN MOVE EAST ACROSS THE LOWER OHIO VALLEY
TONIGHT. AS THE STORMS MOVE INTO WESTERN KENTUCKY AND SOUTHWEST
INDIANA TONIGHT...THEY MAY WEAKEN SOMEWHAT AS THEY ENCOUNTER MORE
STABLE AIR. THEREFORE...THE RISK OF SEVERE WEATHER IS HIGHER OVER
SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES THROUGH THURSDAY
EVENING. THE PRIMARY HAZARDS WILL BE DAMAGING WIND GUSTS AND LARGE
HAIL.

THE RISK OF SEVERE STORMS IS MAINLY DURING THURSDAY AFTERNOON AND
EVENING. THUNDERSTORMS ARE EXPECTED TO FORM ALONG A WEAK COLD
FRONT AS IT CROSSES SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS IN
THE AFTERNOON. THESE STORMS WILL ACCOMPANY THE FRONT ACROSS
WESTERN KENTUCKY AND SOUTHWEST INDIANA INTO THE EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED ANYTIME THIS AFTERNOON
THROUGH THURSDAY EVENING.

MY

In the hours before

Local storm report, May 24, 6:43 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
743 PM CDT WED MAY 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             5 E PINCKNEYVILLE       38.08N 89.29W
05/24/2006  M0.88 INCH       PERRY              IL   EMERGENCY MNGR

&&

SMITTY

The radar

The Evansville,IN radar (KVWX), 77 km away, was scanning. The volume nearest the first event began at 02:00 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Saline

When
May 24, 8:00 PM CST
Where
Saline County, 2 mi N of Eldorado
Measured
50 kt (58 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
37.850, -88.433

Trees and large limbs were down in several residents' yards.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508085.